Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 1, 2007, 9:22 PM CDT for Starr County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2007, 9:22 PM CDT (02:22 UTC)
- Expired
- Jul 1, 2007, 10:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 148 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2936 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 020224 SVRBRO TXC427-020315- /O.NEW.KBRO.SV.W.0047.070702T0222Z-070702T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 922 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...RIO GRANDE CITY...EL SAUZ... * UNTIL 1015 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RIO GRANDE CITY...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARCIASVILLE BY 1015 PM CDT... THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING FOR STARR COUNTY...WHICH EXPIRES AT 930 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2629 9904 2615 9865 2649 9850 2667 9884 $$ JS
2 follow-up statements
000 WWUS54 KBRO 020303 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1002 PM CDT SUN JUL 1 2007 TXC427-020315- /O.CON.KBRO.SV.W.0047.000000T0000Z-070702T0315Z/ STARR TX- 1002 PM CDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHERN STARR COUNTY... AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED FROM GARCIASVILLE TO RIO GRANDE CITY...MOVING SOUTHEAST AT 5 MPH. LAT...LON 2629 9904 2615 9865 2649 9850 2667 9884 $$ JS
000 WWUS54 KBRO 020312 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1011 PM CDT SUN JUL 1 2007 TXC427-020321- /O.EXP.KBRO.SV.W.0047.000000T0000Z-070702T0315Z/ STARR TX- 1011 PM CDT SUN JUL 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARR COUNTY EXPIRES AT 1015 PM CDT... THE THUNDERSTORM NEAR RIO GRANDE CITY HAS WEAKENED BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 1015 PM. THIS THUNDERSTORM CONTINUE TO PRODUCE COPIOUS AMOUNTS OF RAIN IN THE REGION. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR STARR COUNTY THROUGH 1155 PM. LAT...LON 2629 9904 2615 9865 2649 9850 2667 9884 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:40 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN JUL 1 2007 .DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND EARLY TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 90 / 20 30 20 30 BROWNSVILLE 78 91 78 91 / 30 50 20 30 HARLINGEN 77 91 77 92 / 30 50 20 30 MCALLEN 76 93 77 93 / 50 50 20 30 RIO GRANDE CITY 76 93 76 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 87 80 87 / 10 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 619 AM CDT SUN JUL 1 2007 TXZ248>257-021000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 619 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS AND OVER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jul 1, 8:17 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM DOWNBURST EL SAUZ 26.57N 98.87W
07/01/2007 STARR TX TRAINED SPOTTER
TRAINED SPOTTER AT AEROSTAT IN EL SAUZ REPORTED TWO TREES
FELLED BY MEASURED WINDS OF 61.8 KNOTS. EACH TREE 1 FOOT
IN DIAMETER AND 20 FEET TALL. ALSO MARBLE SIZE HAIL.
&&
TOMASELLILocal storm report, Jul 1, 8:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FUNNEL CLOUD 1 N RIO GRANDE CITY 26.39N 98.83W
07/01/2007 STARR TX LAW ENFORCEMENT
DPS TROOPER REPORTED FUNNEL CLOUD 1 MILE NORTH OF RIO
GRANDE CITY ON 3167.
&&
TOMASELLILocal storm report, Jul 1, 9:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD EL SAUZ 26.57N 98.87W
07/01/2007 STARR TX LAW ENFORCEMENT
DPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167
NEAR EL SAUZ.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:46 PM CDT | Flash Flood Warning | BRO | Zapata | 119 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 8:40 PM CDT | Tornado Warning | BRO | Starr | 50 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 9:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Jul 1, 10:57 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 3 hr |
| Jul 1, 11:22 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 113 min |
| Jul 2, 12:14 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 25 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.